How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

i have had acough which is getting worse since june my gp has

Customer Question

i have had acough which is getting worse since june my gp has changed my bp tablets, i have had a chest xray they have tried treating me for an allergy. I have had acourse antibiotics and a course of omeprazole for 4 weeks. I am exhausted from coughing all the time i have to sleep upright, i am in pain i think from all the coughing I am overweight but have lost a stone in a month i am incontient all the time and i am getting more and more breathless the gp wants to refer me but is unsure which specialist i need to see also she is not offering any medication to help me cope with the coughing, vomiting, nausea and retching that i am expericiencing.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

Are you a chronic smoker?
Have you noticed blood mixed with sputum?
Do you have breathing discomfort at night and early morning?
Do you suffer from acid reflux disease?
Do you suffer from severe emotional stress or anxiety issue?

Kind Regards,
Dr. Robert


Customer: replied 3 years ago.


I have never smoked, but i do weigh 98kgs I have no blood in my sputum it is white and frothy and tastes salty. Yes breathing is worse in the evening and I cough alot when i try to get to sleep. I have no heartburn but my cough is worse when i eat and drink. I dont feel that i am an anxious person but do worry about health issues because i have ahd breast cancer in the past, also i am a midwife so have a little medical knowledge and the fact that i am using this service highlights that i am anxious

Expert:  Dr. Robert replied 3 years ago.
Dear Helen, Thanks for providing quick additional information.
I'm so sorry to hear of your discomfort.

Having cough and respiratory issues, since last few months, should be investigated by doctor.
Possible reasons for your condition are-

1. Asthma
2. Chronic bronchitis- It is long-standing inflammation of airways (bronchial tubes), this can cause congestion, breathlessness.It can also occur from allergies.
3. Bronchiectasis - This condition results in abnormal widening of your bronchial tubes affects their ability to clear mucus from your lungs.

Feeling of vomiting,retching occurs associated with these conditions.

First of all you need to get few tests done. These are-
-Spirometry
-Peak flow
-Blood work
-Pulmonary function tests

These tests will determine how much air moves in and out as you breathe.
In your case the best line of treatment is-

1. Oral medications like montelukast (Singulair), zafirlukast (Accolate).
2. Inhaled medications- Long-acting beta agonists like salmeterol (Serevent) and formoterol (Foradil, Perforomist), open the airways and reduce inflammation.

And in addition, a short course of systemic corticosteroid therapy may be given and has been proven to be effective.
Also Albuterol and guaifenesin products treat cough related symptoms.

I would recommend that you visit Pulmonologist for clinical evaluation. You need to undergo tests as advised, and accordingly line of treatment will be selected.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.






Related Medical Questions